MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; OLYMPUS RIGID URETERORENOSCOPE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; OLYMPUS RIGID URETERORENOSCOPE
Model Number A2421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the grasping forceps, toothed, 5 fr.X 640 mm, flexible had a broken item - specifically, the closing mechanism on the grasping forceps failed.The issue occurred during receipt inspection with no procedure involved, as an out-of-box failure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.The customer's reportable malfunction was not confirmed because the device was not returned to olympus for inspection.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE
Common Device Name
OLYMPUS RIGID URETERORENOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17954558
Report Number9610773-2023-02974
Device Sequence Number15214830
Product Code FGB
UDI-Device Identifier04042761003308
UDI-Public04042761003308
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K852888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2421
Device Lot Number23201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown